Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV + and had burgundy urine
Sep 11, 2004

Two days ago I had a lower backpain for a few hours and my urine was a dark dark red, almost burgundy, the morning after was a bit lighter red. Now the color is back to normal. I'm undetectable, CD4 700 and on Crixivan, Combivir and Norvir. Should I worry about it or since the color is normal and I had no more pain, forget about it? Can the meds do that?

Thanks

Claudio

Response from Dr. Conway

I suspect that you had a bit of a kidney stone related to the Crixivan you are taking. There is not always pain, and the main thing that happens first is actually blood in your urine, accounting for the colour that you saw. I am pleased that the regimen you are taking seems to be working so well for you. For it to keep working and not cause too many side effects, you need to make sure that you drinl LOTS of water, to make sure you don't get dehydrated. It would not be a bad idea to always have a water bottle around with you, and drink the equivalent of 5-6 big glasses of water each day. When you get dehydrated (especially in hot weather), you are more likely to run into this problem with kidney stones. You should probably see you doctor to report what has happened, and to have a blood test to make sure the function of your kidneys is normal, and to give a urine sample to make sure it does not contain a small amount of blood that you do not see.



Previous
Bony wrist
Next
Lipodystrophy without having HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement